Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Cremer fixed points and small cycles


Author: Lia Petracovici
Journal: Trans. Amer. Math. Soc. 357 (2005), 3481-3491
MSC (2000): Primary 37F50
Published electronically: August 11, 2004
MathSciNet review: 2146634
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\lambda= e^{2\pi i \alpha}$, $\alpha \in \mathbb{R}\setminus \mathbb{Q}$, and let $(p_n/q_n)$ denote the sequence of convergents to the regular continued fraction of $\alpha$. Let $f$ be a function holomorphic at the origin, with a power series of the form $f(z)= \lambda z+\sum _{n=2}^{\infty}a_nz^n$. We assume that for infinitely many $n$ we simultaneously have (i) $\log \log q_{n+1} \geq 3\log q_n$, (ii) the coefficients $a_{1+q_n}$ stay outside two small disks, and (iii) the series $f(z)$ is lacunary, with $a_j=0$ for $2+q_n\leq j \leq q_n^{1+q_n}-1$. We then prove that $f(z)$ has infinitely many periodic orbits in every neighborhood of the origin.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37F50

Retrieve articles in all journals with MSC (2000): 37F50


Additional Information

Lia Petracovici
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, Urbana, Illinois 61801
Address at time of publication: Department of Mathematics, Western Illinois University, 1 University Circle, Macomb, Illinois 61455
Email: petracvc@math.uiuc.edu, L-Petracovici@wiu.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-04-03539-1
PII: S 0002-9947(04)03539-1
Keywords: Cremer fixed point, periodic orbit
Received by editor(s): May 28, 2002
Received by editor(s) in revised form: October 14, 2003
Published electronically: August 11, 2004
Additional Notes: The author was supported by NSF Grants # DMS-9970281 and # DMS-9983160
Article copyright: © Copyright 2004 American Mathematical Society